# SDR CA030506004

- Difficulty date: April 13, 2003
- Submitted: June 16, 2003
- Operation: General aviation
- Make and model: Cndair CL2151A10
- System (JASC): 2420 · AC Generation System
- Part: Generator
- Part number: 2CM70D6A
- Part serial: 755322
- Condition: Failed
- Location: Electrical
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) TWO GENERATORS HAD 8130 FORMS STATING THAT GENERATORS HAD BEEN OVERHAULED AND TESTED. AFTER A GROUND GENERATOR FIRE DURING INITIAL RUNUP ON THE FIRST UNIT, THE SECOND GENERATOR THAT HAD BEEN INSTALLED ON ANOTHER AIRCRAFT BUT NOT RUN YET WAS REMOVED FOR INVESTIGATION. COMPANY OVERHAUL SHOP INSPECTED THE INTERNAL PARTS OF THE REMAINING GENERATOR AND FOUND EVERYTHING CLEAN EXCEPT THAT THE BRUSHES WERE BRAND NEW AND HAD NOT BEEN RUN IN AT ALL. UPON 5 MINUTES OF TESTING WITH A CURRENT ON TO WEARING THE BRUSHES, THE GENERATOR STARTED MAKING STRANGE NOISES AND BEGAN SMOKING. TEST WAS HALTED. GENERATORS SENT BACK TO SUPPLIER FOR INVESTIGATION AND CREDIT.
